Alert archive / Tennessee / Tornado Warnings in 2006

Tornado Warning 83, NWS Nashville, TN

September 22, 2006Wayne County, Tennessee

NWS Nashville, TN issued this tornado warning at Sep 22, 2006, 3:22 PM CDT for Wayne County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2006, 3:22 PM CDT (20:22 UTC)
Expired
Sep 22, 2006, 3:45 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 144 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
476 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 222023
TOROHX
TNC181-222045-
/O.NEW.KOHX.TO.W.0083.060922T2022Z-060922T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
322 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN WAYNE COUNTY IN TENNESSEE

* UNTIL 345 PM CDT

* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
  SOUTH CENTRAL WAYNE COUNTY...OR ABOUT 12 MILES NORTH OF
  UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE        
  WAYNE COUNTY.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3509 8784 3509 8782 3515 8775 3524 8759
      3507 8760 3504 8759 3503 8762 3501 8762
      3501 8777

$$

07

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Sep 22, 12:32 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 22, 12:32 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 PM CDT FRI SEP 22 2006

.DISCUSSION...
THE MID STATE IS NEARLY CLEAR OF PRECIPITATION AT THIS TIME. ONLY A
FEW LIGHT SHOWERS ARE OCCURRING ACROSS FAR NORTHWESTERN COUNTIES.

A WARM FRONT WILL CONTINUE TO MOVE SLOWLY NORTHWARD THROUGH THE MID
STATE TODAY. HOWEVER...LITTLE IN THE WAY OF CONVERGENCE IS INDICATED
ALONG THE BOUNDARY.

LATEST RUC MODEL SHOWING LITTLE IN THE WAY OF DYNAMICS WORKING UNTIL
LATE THIS AFTERNOON WHEN SOME PVA MOVES INTO WESTERN TN. A FEW
BREAKS IN THE CLOUD COVER MAY OCCUR...PARTICULARLY ACROSS SOUTHERN
ZONES. ANY ADDITIONAL HEATING WILL ACT TO FURTHER DESTABILIZE THE
ATMOSPHERE AND THUS...SCATTERED CONVECTION WILL BE POSSIBLE.

FOR THE FCST...WILL UPDATE AND LOWER POPS DOWN TO AROUND 50% FOR
MOST AREAS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

21
Hazardous weather outlook, Sep 22, 5:30 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI SEP 22 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE
TODAY AND TONIGHT. A FEW STORMS MAY BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL...ESPECIALLY IN AREAS WEST OF INTERSTATE
65. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS
IN MIDDLE TENNESSEE ON SATURDAY. THUNDERSTORMS WILL BECOME
NUMEROUS SATURDAY NIGHT AND EARLY SUNDAY...AS THE FRONT SWEEPS
THROUGH. SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS
...LARGE HAIL...AND ISOLATED TORNADOES.

ALTHOUGH LATE SEPTEMBER IS NOT CONSIDERED A PEAK PERIOD FOR
SEVERE WEATHER IN MIDDLE TENNESSEE...YOU SHOULD REMEMBER THAT
TORNADOES HAVE OCCURRED DURING EVERY MONTH OF THE YEAR. SO...
KEEP INFORMED ABOUT THE WEATHER OVER THE NEXT SEVERAL
DAYS. LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT
MIGHT BE ISSUED...AND BE READY TO SEEK SAFE SHELTER IF A SEVERE
WEATHER WARNING IS ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED AT ANY POINT DURING THE
NEXT SEVERAL DAYS...UNTIL THE COLD FRONT PASSES ON SUNDAY.

19

In the hours before

Special weather statement, Sep 22, 10:40 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 AM CDT FRI SEP 22 2006

TNZ005-006-221645-
MONTGOMERY-STEWART-
1040 AM CDT FRI SEP 22 2006

...STRONG THUNDERSTORMS MOVING INTO MONTGOMERY AND STEWART COUNTIES...

AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF MURRAY...MOVING EAST AT
40 MPH.

THIS STORM WILL BE NEAR...
  DOVER BY 1110 AM CDT.
  CLARKSVILLE BY 1140 AM CDT.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 3:34 PM CDTTornado WarningOHXLawrence26 min
Sep 22, 4:14 PM CDTTornado WarningOHXGiles31 min
Sep 22, 4:14 PM CDTTornado WarningOHXGiles31 min

Nearby

Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.